Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Take it or no?  

21 members have voted

  1. 1. Should I keep going on accutane or not?

    • YES.
      19
    • NO WAY... TOO DANGEROUS
      1
    • you will outgrow it
      1
    • there are still other options
      0
    • you are going to go crazy and hate life and have your wdfd atom bonded with sdfkl which screws u up for life and basically your body will go completely retarded
      0


Ok, I just found this site when I was trying to do some research on this stuff. Obviously many of you have experience with it so I have to ask your opinions...

I'm a guy. I have had acne since I was about 13, I am 19 now. I went to a derm as soon as I realized over the counter wasn't cutting it hoping to head it off early. It wasn't terrible reletive to some of your cases, but it definitely hurt my confidence and took up a lot of my time and thats no good. To make a long story short they first perscribed topicals, then added some antibiotic (forgot the name), and for the past year switched to minocycline. I have been through tazorac, clindamycin, sulfer mask, salicylic acid, benzacline (sp?), washes, and probably much more that I have forgotten. I still wont go to the pool/beach because of the back acne (along with arms and chest) and I still have it on my face. As I said it is not godforsakingly bad and I am able to keep it at bay but it is still enough. I have tried diet and I believe I have tried it all. I went to a new derm who has been in the business for over 30 years and he perscribed accutane. 40mg and I weigh 170. He claims all the hype on bad accutane afects is because of the congressman's son who killed himself. I am more worried about the other side affects myself. I just took my first pill today and to be honest you guys are scaring the shit out of me! I have a whole freakin life to live here! My theory is that people who dont get side affects move on and live their lives while the bad cases stay here and fight for people to not take it because they are suffering (which is understandable and there is absolutely nothing wrong with). I am just worried. Should I keep going on this or should I get out while I still can? ... I already know what some will say but I'd really like to hear from some people who arent always posting about negetivities i've read. Also, is the thinning hair temporary?

Thank you so much everyone and I am sorry it was so longggggggggg!

Share this post


Link to post
Share on other sites

I'm 19 too, had it a lot longer than you... trying Retin-A Micro as my last option before demanding Accutane... nothing else has worked.

Since you haven't experienced any side effects and are just starting treatment, now is not the time to freak out about it. If you experience side effects, then is the time to start worrying and getting paranoid.

Share this post


Link to post
Share on other sites

I'm 19 too, had it a lot longer than you... trying Retin-A Micro as my last option before demanding Accutane... nothing else has worked.

Since you haven't experienced any side effects and are just starting treatment, now is not the time to freak out about it. If you experience side effects, then is the time to start worrying and getting paranoid.

I agree! The side effects/probability is blown way out of proportion at times. Just worry about it if/when it starts happening.

K

Share this post


Link to post
Share on other sites

Thinning hair is a rare side effect. My last derm said in the 16 years of practice, he saw one case.

I lost more hair in the shower while on Accutane. But, it did not appear to be thinner.

Share this post


Link to post
Share on other sites

youve had acne for a while, and it is on your face and body. Sounds alot like me (exactly like me). I didn't act upon it...fast foward just 2 months and it PROGRESSED TO SEVERE ACNE VERY QUICKLY. Get Accutane before its too late.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×